How can I come off gabapentin safely? I have take 300mgs 3 times a day. I don't like how I feel on them and have been on them for 2 months. Any help would be appreciated.
How to wean off of gabapentin? Can not get an answer from the doctor?
Question posted by chellerae79 on 13 Jan 2016
Last updated on 18 January 2018
chellerae; for anti-anxiety IF I were you I would stick with the Klonopin until you have the Gabapentin is taken care of, Then ones that seem to work well for most would be Buspar, Vistaril, are some good choices to try. hope things continue to improve for you
Color, Sorry I keep trying to re friend you but they still don't have me fixed. I really like your answer thanks..Chuck THUMBS UP DEAR.
chellerae79;;Call another pharmacy I would have answerd this even if you were not my customer my question is why stay with this doctor if they can't answer this question call the office and ask again. IF YOU DO NOT GET AN ANSWER ITS TIME TO FIND ANOTHER DOCTOR. I would like you to follow coloresue ANSWER to the T as we old people say. it could be if you just dropped one pill a day you might feel better. I was on 2700mg a day and just stoped it and had no problems but I don't reccomend it. if the worse comes to worse call a few chain stores in your area and ask them. But your pharmacist you could call back and say your having problems getting it lowered what is a slower way of stopping it.
were it me telling my sister to tapper it down if she was to ask me I would say sis I want you to stop one capsule every 2 weeks like the mid day one to start then after 2 weeks sis I want you to stop the am one and in 2 more weeks if your not having any problems you can go ahead and stop the evening one. but if you notice anything different when you stop any of those doses start it back up. and leave it there for 3 weeks.between dose changes AND ALSO SISTER BECAUSE I LOVE YOU i want you to find another Doctor that well call you back when you need it and if you can't count on your pharmacist its time to change stores too. because as I HAVE TOLD YOU SIS YOU ALWAYS BUY ALL YOUR PRESCRIPTIONS FROM JUST ONE PHARMACY AND ALL YOUR PRESCRIPTIONS EVEN IF ITS FROM OTHER DOCTORS YOU HAVE TO FILL THEM AT THAT SAME PHARMACY. you have only been on it two months Sis so the 2 week one should work. Have a great weekend Chellerae79 and I well talke to you sis later.
You lil Brother Chuck Medically retired pharmacy techniecian Cpht
Ask the pharmacist where you got the prescription filled. He or she is the expert in this field and can tell you what you need to know. Be careful about letting this Dr. prescribe medicine for you in the future. The fact that you can't get a straight answer on how to taper off on your gabapentin is a warning sign that he or she doesn't know enough about drugs to be giving and taking them away from patients. This is sad but obviously true.
I would pose this question to "drugs.com". Put the question in drugs.com search engine and you should get an answer. In general weaning yourself off of any medication should be gradual. You were taking 300 mg. Start taking 200 mg for three days and then cut down to 100mg, 50mg, and finally 25 until you are not taking any at all. This is a basic remedy so that your system eases off of the drug. Good luck and keep hanging in there... you can almost see the light... Manager5.
- Gabapentin uses and safety info
- Gabapentin information for Healthcare Professionals (includes dosage details)
- Side effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.